Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes weight gain when suffering from Micro Pituitary adnoma?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2002
Answered : 214 Questions
I have a very athletic past. Weight loss has never been an issue. I continued to be active and now I am in my 50's. I am having a lot of trouble losing weight. I have mainly gained around my mid section and hips. I have a Micro Pituitary adnoma. I am wondering if it could be prohibiting my weight loss? I recently started taking iodine and L-Tyrosine. It has had an effect.
Posted Wed, 12 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Sonila Borici 1 hour later
Brief Answer: Hypothyroidism is causing problem with weight loss Detailed Answer: Hi, You are mentioning in your medical history to be suffering of micro pituitary adenoma. This is a tumor of the pituitary gland which is usually associated with changes in the blood levels of hormones produced by the pituitary glands. As you are mentioning that you are having problems with weight loss, and you have started to use recently iodine and L-Tyrosine, it means you are having problems with hypothyroidism. I'd suggest to keep monitoring your thyroid and pituitary gland hormonal levels in blood together with lifestyle and diet changes. Once the hormonal balance is established together with healthy lifestyle and diet changes, you'd succeed in your weight loss. All the best! Dr.Sonila Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor